Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 23, 2001, 6:07 PM CDT for Breckinridge County, Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 23, 2001, 6:07 PM CDT (23:07 UTC)
- Expired
- Sep 23, 2001, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Breckinridge County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 6:40 PM CDT | Thunderstorm Wind 60 E | Hardinsburg, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WUUS53 KLMK 232308 SVRSDF KYC027-232345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 607 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 645 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STEPHENSPORT...OR ABOUT 50 MILES SOUTHWEST OF LOUISVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNION STAR AROUND 625 PM CDT WEBSTER AROUND 635 PM CDT IRVINGTON AROUND 640 PM CDT HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:00 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 23, 2:00 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT SUN SEP 23 2001 MAJOR PATTERN CHG NOW UNDERWAY ACRS MISSISSIPPI VLY... WHICH WILL GRDLY SHFT INTO THE OH VLY...AND OUR FORECAST AREA (FA) ... THRU NXT WEEK. CDFNT IS PROGGED TO SWEEP THRU OUR FA TNGT...WHILE UPR TROF CONTINUES TO AMPLIFY. ETA/AVN TIMING DIFFERENCES SEEM TO STEM FM ETA PUTTING ALL ITS MONEY ON A PRE-FRONTAL TROF (FASTEST OF THE 2 MODELS)...WHILE AVN KEEPS PCPN TUCKED WITH MAIN SFC FNT. MSAS DATA SEEMS TO BE POINTING TO THE PRE-FRONTAL TROF BCMG ACTIVE. REGARDLESS OF WHICH SFC INSTRUMENT WILL BE THE FOCUS...VERY FAVORABLE JET STRUCTURE (RGT ENTRANCE RGN OF INTENSIFYING 300 MB JET) SHUD GRTLY ENHANCE LFTG MECHANISM...AND WORK ON MOISTURE STREAMING BACK INTO OUR RGN FOR NUMEROUS SHWRS AND TSTMS. CERTAINLY NEED TO KEEP AN EYE OF SVR WX POTENTIAL...WITH ENHANCED WND FIELDS SPRDG ACRS FA AND LWRG FREEZING LVLS. LOOKS LIKE TIME FRAME FM 22-04Z...SPCLY OVR OUR WRN FA...FOR POTENTIAL. DEEP MOISTURE THEN RPDLY SHFTS EWD ON MONDAY... WITH POSITIVE TILTED SYS...HOWEVER SHARP UPR TROF STILL YET TO PLOW THRU. WE WILL RUN SCT POPS (50 PCT ERN PARTS ON MONDAY) AND 30 PERCENT CHC LGT RAIN WRN SECTIONS ... IN LINGERING LOW LVL MOISTURE AND TROF ROTATING THRU. VERY DECENT NLY GRADIENT SHUD LOCK LOW CLOUDS ACRS RGN MON NITE...BEFORE ENTIRE UPR SYS STARTS TO SLOLY LFT TWD THE NE. WE WILL KEEP MON NITE DRY...ALTHOUGH SOME PTCHY LGT RAIN NOT OUT OF THE QUESTION LEX AREA. THEN AS UPR SYS AND COLD TROF ALOFT SHIFT EWD ON TUE...EXPECT CLDS TO BREAK AS WELL. NOTE...IF SLOWER AVN VERIFIES (LATTER PERIODS) CLRG WILL BE DELAYED BY ABOUT 12 TO 24 HOURS. MOS TEMPS FM NGM/AVN AS WELL AS RAW TEMP DATA FM ETA...ALL WITHIN A FEW DEGREES ON ONE ANOTHER THIS FCST CYCLE. ALL TRENDS CLEARLY SIMILIAR IN MUCH COOLER CONDS ON TAP. .SDF...NONE. STUREY
In the hours before
Local storm report, Sep 23, 5:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT SUN SEP 23 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
615 PM CELESTINE IN HAIL
09/23/01 DUBOIS ONE HALF TO THREE QUARTER
INCH HAIL...ALSO REPORTED
AT FERDINAND AND BIRDSEYE.
EVENT DURATION 20 MINUTES.
REPORTED BY STORM SPOTTER.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 6:15 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 60 min |
| Sep 23, 6:45 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.